Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 21, NWS Tampa Bay, FL

August 13, 2008

NWS Tampa Bay, FL issued this small craft advisory at Aug 13, 2008, 4:45 AM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2008, 4:45 AM EDT (08:45 UTC)
Expired
Aug 14, 2008, 4:00 PM EDT
In force
35 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS72 KTBW 130845
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EDT WED AUG 13 2008

...SMALL CRAFT ADVISORY IN EFFECT BETWEEN TARPON SPRINGS AND
SUWANNEE RIVER OUT 60 NM...

.LOW PRESSURE WILL MOVE ACROSS THE SOUTHEASTERN STATES TODAY WHILE
A RIDGE OF HIGH PRESSURE REMAINS IN PLACE OVER THE FLORIDA STRAITS
TO OUR SOUTH. THE TIGHTENING PRESSURE GRADIENT BETWEEN THESE TWO
SYSTEMS WILL RESULT IN WEST TO SOUTHWEST WINDS OF AROUND 20 KNOTS
THROUGH THIS EVENING.

GMZ850-870-132045-
/O.NEW.KTBW.SC.Y.0021.080813T0845Z-080814T0200Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
445 AM EDT WED AUG 13 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS TODAY...THEN
BECOME WEST TONIGHT AND DIMINISH TO 15 TO 20 KNOTS TOWARD
MIDNIGHT. SEAS WILL BUILD TO 5 TO 7 FEET THIS AFTERNOON...THEN
SLOWLY SUBSIDE TO 3 TO 5 FEET TOWARD THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING
SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS
IMPROVE.

&&

$$
2 follow-up statements
000
WHUS72 KTBW 132102
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
502 PM EDT WED AUG 13 2008

...SMALL CRAFT ADVISORY IN EFFECT BETWEEN TARPON SPRINGS AND
SUWANNEE RIVER OUT 60 NM...

.LOW PRESSURE WILL MOVE ACROSS THE SOUTHEASTERN STATES THROUGH
TONIGHT WHILE A RIDGE OF HIGH PRESSURE REMAINS IN PLACE OVER THE
FLORIDA STRAITS. A RATHER TIGHT PRESSURE GRADIENT BETWEEN THESE
TWO SYSTEMS WILL RESULT IN WEST TO SOUTHWEST WINDS AROUND 20
KNOTS WITH HIGHER GUSTS OVER THE GULF WATERS FROM TARPON SPRINGS
NORTH TO THE SUWANNEE RIVER THROUGH THURSDAY MORNING.

GMZ850-870-140830-
/O.EXT.KTBW.SC.Y.0021.000000T0000Z-080814T1400Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
502 PM EDT WED AUG 13 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL UNTIL 10 AM EDT
THURSDAY.

SOUTHWEST TO WEST WINDS WILL REMAIN AROUND 20 KNOTS THROUGH
EARLY THURSDAY. THESE WINDS WILL HELP TO BUILD SEAS INTO
THE 5 TO 7 FOOT RANGE TONIGHT THROUGH EARLY THURSDAY BEFORE
SLOWLY SUBSIDING TO 3 TO 5 FEET DURING THURSDAY AFTERNOON.
THESE WINDS AND SEAS WILL PRODUCE ROUGH BOATING CONDITIONS
OVER THE COASTAL WATERS BETWEEN TARPON SPRINGS AND SUWANNEE
RIVER OUT 60 NM TONIGHT THROUGH EARLY THURSDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING
SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS
IMPROVE.

&&

$$


JCM/AR
000
WHUS72 KTBW 140800
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EDT THU AUG 14 2008

...SMALL CRAFT ADVISORY IN EFFECT BETWEEN TARPON SPRINGS AND
SUWANNEE RIVER OUT 60 NM...

.THE PRESSURE GRADIENT WILL REMAIN STRONG BETWEEN A COLD FRONT
OVER THE SOUTHEASTERN UNITED STATES AND HIGH PRESSURE OVER THE
FLORIDA STRAITS. WINDS WILL REMAIN NEAR 20 KNOTS UNTIL LATE THIS
AFTERNOON...THEN DIMINISH SLOWLY THROUGH THE EVENING.

GMZ850-870-142000-
/O.EXT.KTBW.SC.Y.0021.000000T0000Z-080814T2000Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
400 AM EDT THU AUG 14 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

SOUTHWEST TO WEST WINDS WILL REMAIN AROUND 20 KNOTS THROUGH AT
LEAST MID DAY TODAY. SEAS WILL RUN BETWEEN 4 AND 6 FEET TODAY
BEFORE SUBSIDING TO 2 TO 4 FEET TONIGHT AS THE WINDS DIMINISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
MARINERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING
SMALLER VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS
IMPROVE.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 4:05 AM EDT, 40 minutes earlier.

Area forecast discussion, Aug 13, 4:05 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
405 AM EDT WED AUG 13 2008

.SHORT TERM...(TODAY - FRIDAY)...NEXT STRONGER SHORT WAVE MOVING INTO
THE SOUTHEAST U.S. IN THE EASTERN U.S. MID/UPPER LEVEL TROUGH WITH
MORE ENERGY A SHORT DISTANCE UPSTREAM.  MEANWHILE AT THE SURFACE...
LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY EARLY THIS MORNING
WILL MOVE EAST ACROSS THE SOUTHEAST U.S. AND OUT INTO THE ATLANTIC
OCEAN ON THURSDAY. A COOL FRONT ASSOCIATED WITH THIS LOW WILL DROP
INTO NORTH FLORIDA TODAY...SETTLE ACROSS THE NATURE COAST ON
THURSDAY...AND THEN DRIFT INTO CENTRAL FLORIDA ON FRIDAY.

FOR TODAY SOME RELATIVELY DRIER AIR WILL MOVE INTO THE CENTRAL AND
SOUTHERN PORTIONS OF THE REGION WHICH WILL LIMIT OVERALL
CONVECTIVE COVERAGE. BEST CHANCES WILL BE ACROSS THE NATURE COAST
CLOSEST TO THE APPROACHING BOUNDARY AND WILL CONTINUE WITH 60 POPS
FAR NORTH TO 20 POPS SOUTH. WEST TO SOUTHWEST FLOW WILL ALSO
INCREASE WITH THE APPROACHING BOUNDARY WHICH WILL HELP PUSH ANY
CONVECTION QUICKLY EAST FAVORING THE EASTERN HALF OF THE FLORIDA
PENINSULA. FLOW WILL BE ALMOST STRONG ENOUGH FOR A LAKE WIND
ADVISORY...BUT WILL JUST HEADLINE WITH CAUTION ADVISED ON AREA
LAKES ACROSS THE NATURE COAST.

TONIGHT INTO THURSDAY DEEPER MOISTURE WILL MOVE BACK IN FROM THE
NORTHWEST AS THE BOUNDARY GETS CLOSER WITH THE MID/UPPER LEVEL
TROUGH AXIS REMAINING TO OUR WEST. THEREFORE...THE NORTHERN HALF OF
OUR AREA WE WILL BE IN THE FAVORED POSITION FOR SOME LOCALLY HEAVY
RAINFALL AND WOULD NOT BE SURPRISED TO SEE WIDESPREAD 1 TO 2 INCH
AMOUNTS WITH SOME HIGHER VALUES IF TRAINING SETS UP.  WITH THIS IN
MIND WILL CONTINUE WITH 50 POPS NORTH TO 20 SOUTH TONIGHT AND BE
RAISING POPS 10 PERCENT ACROSS THE AREA ON THURSDAY WITH 70 POPS
NORTH TO 40 SOUTH.

THURSDAY NIGHT INTO FRIDAY THE DEEPER MOISTURE WILL CONTINUE ACROSS
THE CENTRAL AND SOUTHERN PORTIONS OF THE REGION AS THE BOUNDARY
SLIPS SOUTH INTO CENTRAL FLORIDA.  FOR NOW WILL CONTINUE WITH CHANCE
POPS ACROSS THE REGION...BUT IF THINGS LINE UP THE WAY THE LOOK LIKE
THEY COULD WE WILL BE INCREASING POPS TO AT LEAST LIKELY IN THE NEXT
DAY OR SO.

DAYTIME HIGH TEMPERATURES WILL BE NEAR TO A FEW DEGREES BELOW NORMAL
THANKS TO THE WEST TO SOUTHWEST FLOW TODAY AND CLOUDS AND
PRECIPITATION ON THURSDAY AND FRIDAY.  OVERNIGHT LOWS WILL NEAR TO A
FEW DEGREES ABOVE NORMAL THANKS TO THE CLOUDS AND WEST TO SOUTHWEST
FLOW.

.LONG TERM (FRIDAY NIGHT - TUESDAY)...FINALLY...THE RELENTLESS
EASTERN U.S. UPPER LEVEL TROUGH IS FORECAST TO WEAKEN AND MOVE
SLOWLY INTO THE ATLANTIC SATURDAY AND SUNDAY. THIS WILL ALLOW
RIDGING BOTH SURFACE AND ALOFT TO BUILD OVER THE FLORIDA PENINSULA
AND INTO THE SOUTHEASTERN STATES...A PATTERN MORE TYPICAL OF
AUGUST THAN WHAT WE HAVE SEEN SO FAR. NOW THAT THE SUB-TROPICAL
RIDGE IS FORECAST TO BECOME ESTABLISHED TO OUR NORTH NEXT
WEEK...THE DOOR IS OPEN FOR TROPICAL WAVES MOVING WESTWARD ACROSS
THE ATLANTIC TO HAVE SOME IMPACT ON OUR WEATHER AS THEY PASS SOUTH
OF...OR OVER THE FLORIDA PENINSULA. THE GFS DEPICTS ONE OF THESE
WAVES MOVING BY TUESDAY NIGHT AND WEDNESDAY WITH A FAIR AMOUNT OF
MOISTURE WITH IT. THE ECMWF IS FASTER...BUT SHOWS THE WAVE OR
PERHAPS A TROPICAL LOW PASSING WELL SOUTH OF THE REGION MONDAY
NIGHT. ONE OF THE MOST DIFFICULT ASPECTS OF FORECASTING IN THE
SUMMER IS THE TIMING AND INTENSITY OF THESE WAVES. SINCE MODELS
ARE NOT CONSISTENT AT THIS TIME...WILL LEAN TOWARD THE GFS
SOLUTION BUT ALSO BLEND TOWARD CLIMATOLOGY FOR RAIN CHANCES EACH
DAY. SINCE THE GFS IS SLOWER BRINGING ANY SIGNIFICANT WAVES IN OUR
DIRECTION...MEX POPS ARE QUITE LOW...GENERALLY ABOUT 10 TO 20
PERCENT BELOW CLIMO. CURRENT FORECAST HAS A 30/40 SPLIT FOR POPS
FROM NORTH TO SOUTH...WHICH IS A LITTLE ABOVE GUIDANCE AND ABOUT
10 PERCENT BELOW CLIMO. THE LOWEST MEX POPS ARE ON SATURDAY SO I
REDUCED RAIN CHANCES TO 20 NORTH/30 SOUTH...BUT OTHERWISE MADE NO
CHANGES.

&&

.AVIATION...SHOULD BE MAINLY VFR CONDITIONS ALL DAY TODAY WITH JUST
A FEW SHOWERS AROUND FROM TIME TO TIME. WILL HANDLE WITH VCSH WITH
INCREASING MID CLOUDS IN THE AFTERNOON.

&&

.MARINE...WEST TO SOUTHWEST FLOW WILL CONTINUE THROUGH FRIDAY AS
THE RIDGE AXIS REMAINS GENERALLY SOUTH OF THE AREA. THEN DURING
THE WEEKEND THE RIDGE AXIS WILL DRIFT NORTH INTO THE CENTRAL
WATERS WITH A MORE EASTERLY FLOW SETTING UP ACROSS THE AREA. WINDS
ARE EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY CRITERIA ACROSS
THE NORTHERN WATERS AND EXERCISE CAUTION CRITERIA ACROSS THE
CENTRAL WATERS TODAY INTO EARLY TONIGHT AS LOW PRESSURE AND THE
ASSOCIATED COOL FRONT MOVE INTO THE SOUTHEAST U.S.

&&

.FIRE WEATHER...NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  88  77  86  76 / 30  40  60  40
FMY  91  75  89  74 / 20  20  40  30
GIF  90  75  87  74 / 30  40  60  40
SRQ  88  76  86  75 / 20  30  60  40
BKV  88  73  85  72 / 40  50  70  30
SPG  88  78  86  77 / 30  40  60  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT
     20 TO 60 NM-TAMPA BAY WATERS.

&&

SHORT TERM/MARINE/FIRE...PRC
LONG TERM/AVIATION....EJ
Hazardous weather outlook, Aug 12, 5:30 AM EDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT TUE AUG 12 2008

FLZ039-042-043-048>052-055>057-060>062-065-121600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
530 AM EDT TUE AUG 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS WEST CENTRAL
AND SOUTHWEST FLORIDA TODAY...ESPECIALLY FROM THE TAMPA BAY AREA
NORTH AND EAST. THE MAIN HAZARDS WITH THIS ACTIVITY WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY DOWNPOURS AND
BRIEF GUSTY WINDS. HEAVY RAINS WILL REDUCE VISIBILITIES AND CAUSE
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...
NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

...RIP CURRENT IMPACT...
A PERSISTENT WEST WIND WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS ALONG THE GULF BEACHES AGAIN TODAY. A MODERATE RISK OF
RIP CURRENTS MEANS THAT WIND AND OR WAVE CONDITIONS SUPPORT
STRONGER OR MORE FREQUENT RIP CURRENTS. BEACH GOERS SHOULD ALWAYS
HEED LIFEGUARD INSTRUCTIONS...AND HAVE A FLOTATION DEVICE WITH YOU
WHILE IN THE WATER.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL INCREASE TONIGHT ON THE COASTAL WATERS NORTH
OF TAMPA BAY. WIND SPEEDS ARE EXPECTED TO INCREASE TO 15 TO 20
KNOTS WITH SEAS BUILDING TO 5 FEET. THE HIGHEST WINDS AND SEAS WILL
BE OFFSHORE. MARINERS SHOULD MONITOR FORECASTS AND CONDITIONS FOR
CHANGES AND UPDATES...AS SMALL CRAFT ADVISORIES MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE PRIMARY
THREATS CONTINUING TO BE FREQUENT CLOUD TO GROUND LIGHTNING...
LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS.

...RIP CURRENT IMPACT...
THE INCREASED RISK OF RIP CURRENTS WILL CONTINUE INTO THURSDAY
THANKS TO THE PERSISTENT WEST TO SOUTHWEST FLOW.

...WIND AND SEA IMPACT...
INCREASED WINDS AND SEAS WILL CONTINUE WEDNESDAY AND WEDNESDAY
NIGHT ACROSS THE COASTAL WATERS NORTH OF TAMPA BAY. WIND SPEEDS
ARE EXPECTED TO REMAIN BETWEEN 15 TO 20 KNOTS AND SEAS UP TO
5 FEET WITH THE HIGHEST WINDS AND SEAS OFFSHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 5:40 AM EDTCoastal Flood StatementTBWPinellas34 hr

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.